Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 68, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 14, 2025, 7:43 PM CDT for Dawson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2025, 7:43 PM CDT (00:43 UTC)
- Expired
- Jul 14, 2025, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Dawson County, TX
The radar
The Midland/Odessa radar (KMAF), 93 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 992 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
202
WGUS54 KMAF 150043
FFWMAF
TXC115-150345-
/O.NEW.KMAF.FF.W.0068.250715T0043Z-250715T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
743 PM CDT Mon Jul 14 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Central Dawson County in western Texas...
* Until 1045 PM CDT.
* At 743 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lamesa, Lamesa Municipal Airport, Welch, Los Ybanez, Arvana,
Punkin Center and Hancock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3264 10203 3294 10219 3295 10189 3265 10183
FLASH FLOOD...RADAR INDICATED
$$
Hennig1 follow-up statement
340
WGUS74 KMAF 150210
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
910 PM CDT Mon Jul 14 2025
TXC115-150345-
/O.CON.KMAF.FF.W.0068.000000T0000Z-250715T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dawson TX-
910 PM CDT Mon Jul 14 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT THIS
EVENING FOR CENTRAL DAWSON COUNTY...
At 910 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lamesa, Lamesa Municipal Airport, Welch, Los Ybanez, Arvana,
Punkin Center and Hancock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3264 10203 3294 10219 3295 10189 3265 10183
FLASH FLOOD...RADAR INDICATED
$$
HennigWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 6:19 PM CDT, 1 hour 24 minutes earlier. Its key messages:
- Updated at 617 PM CDT Mon Jul 14 2025
- Shower/thunderstorm chances continue through the end of the week, mainly in/near the higher terrain (30-70% there, 10-30% elsewhere). Localized flash flooding remains possible.
- High temperatures gradually warm towards normal through the week. Return of near 100F temperatures possible next weekend.
- Rain chances (<30%) decrease this weekend and into early next week.
Area forecast discussion, Jul 14, 6:19 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 619 PM CDT Mon Jul 14 2025 ...New AVIATION... .KEY MESSAGES... Updated at 617 PM CDT Mon Jul 14 2025 - Shower/thunderstorm chances continue through the end of the week, mainly in/near the higher terrain (30-70% there, 10-30% elsewhere). Localized flash flooding remains possible. - High temperatures gradually warm towards normal through the week. Return of near 100F temperatures possible next weekend. - Rain chances (<30%) decrease this weekend and into early next week. && .SHORT TERM... (This afternoon through Tuesday night) Issued at 1244 PM CDT Mon Jul 14 2025 WV imagery this afternoon shows an upper ridge extending from just of the SoCal coast into the Central Plains, and another covering the Gulf Coast states, with a stubborn col running SW-NE through Texas. Aside from the usual orographic activity over the higher terrain due to easterly upslope flow, CAMs develop a region of convection to the southeast in line w/the orientation of the col, and this will result in isolated convection tonight, mainly over the lower Trans Pecos. KMAF 12Z RAOB came in w/a PWAT of 1.16", just over the daily mean of 1.12", so any widespread flood threat has ceased to exist. The LLJ is forecast to be tepid overnight...well under 30 kts...so overnight minimums should bottom out right around normal. Tuesday, the col remains oriented SW-NE over the southeastern half of the CWA, for another round of convection from south of I-10 up through the southeast Permian Basin and Western Low Rolling Plains. As soils continue to dry out, thicknesses will increase, resulting in a continuing warming trend. Even so, highs Tuesday afternoon will still come in 3-4 F below climatology, adding a degree or so onto today's highs. Tuesday night, the LLJ increases a bit, and mixing will keep overnight lows a couple of degrees warmer than tonight. Convection should taper off to the south during the evening hours. && .LONG TERM... (Wednesday through Sunday) Issued at 1244 PM CDT Mon Jul 14 2025 Rain chances remain highest over the Davis Mountains (30-70%) and southeast New Mexico (10-50%) heading into the middle/late parts of the week as a monsoonal weather pattern continues over the region. Ridging remains across the southern CONUS, resulting in a gradual warming trend during the extended. Highs ranging from the low to mid 90s through Saturday and upper 90s to triple digits by Sunday/early next week (80s over the higher terrain) are forecast. Expect overnight lows in the low to mid 70s for most with 60s over the higher terrain. At this time, rain chances (<30%) decrease late in the period. Greening && .AVIATION... (00Z TAFS) Issued at 617 PM CDT Mon Jul 14 2025 VFR conditions and modest and occasionally gust southeast winds will continue the next 24 hours. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 91 72 93 / 10 20 0 0 Carlsbad 68 91 71 96 / 0 10 0 0 Dryden 72 91 73 95 / 20 30 10 10 Fort Stockton 69 93 73 96 / 0 20 0 20 Guadalupe Pass 65 86 68 89 / 0 10 0 10 Hobbs 66 89 69 93 / 0 0 0 0 Marfa 61 86 64 87 / 0 40 10 50 Midland Intl Airport 70 90 73 94 / 0 20 0 0 Odessa 69 89 72 93 / 0 10 0 0 Wink 68 92 72 96 / 0 10 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...44 LONG TERM....55 AVIATION...10
In the hours before
Local storm report, Jul 14, 2:52 PM CDT, 4 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
252 PM CDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM Flash Flood 1 S Midland 31.99N 102.08W
07/01/2025 Midland TX Emergency Mngr
4 vehicles stalled in high water due to
flash flooding across southern portions of
Midland.
&&
AHLocal storm report, Jul 14, 3:03 PM CDT, 4 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
303 PM CDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Flash Flood 1 SW Midland 31.99N 102.10W
07/03/2025 Midland TX Emergency Mngr
Corrects previous flash flood report from 1
SW Midland. 21 vehicles stalled in high
water due to flash flooding across various
portions of Midland, TX.
&&
AHSpecial weather statement, Jul 14, 5:55 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
555 PM CDT Mon Jul 14 2025
TXZ046-047-142330-
Dawson TX-Borden TX-
555 PM CDT Mon Jul 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BORDEN AND
NORTHEASTERN DAWSON COUNTIES THROUGH 630 PM CDT...
At 554 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Gail, moving northwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Borden
and northeastern Dawson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3289 10152 3277 10161 3280 10184 3296 10179
3296 10160
TIME...MOT...LOC 2254Z 118DEG 9KT 3285 10165
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
10Special weather statement, Jul 14, 6:24 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
624 PM CDT Mon Jul 14 2025
TXZ046-150000-
Dawson TX-
624 PM CDT Mon Jul 14 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN DAWSON COUNTY
THROUGH 700 PM CDT...
At 624 PM CDT, Doppler radar was tracking strong thunderstorms 7
miles south of O'Donnell, or 11 miles northeast of Lamesa. These
thunderstorms were nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Punkin Center, Hancock, and Arvana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3275 10170 3279 10207 3296 10207 3296 10170
TIME...MOT...LOC 2324Z 153DEG 4KT 3285 10183
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
10Special weather statement, Jul 14, 6:44 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
644 PM CDT Mon Jul 14 2025
TXZ046-150000-
Dawson TX-
644 PM CDT Mon Jul 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DAWSON COUNTY
THROUGH 700 PM CDT...
At 644 PM CDT, Doppler radar was tracking a strong thunderstorm over
Welch, or 17 miles northwest of Lamesa, moving west at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Welch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 10207 3279 10207 3280 10220 3296 10220
TIME...MOT...LOC 2344Z 087DEG 8KT 3293 10213
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
10Special weather statement, Jul 14, 6:59 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
659 PM CDT Mon Jul 14 2025
TXZ045-046-150030-
Dawson TX-Gaines TX-
659 PM CDT Mon Jul 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GAINES AND DAWSON
COUNTIES THROUGH 730 PM CDT...
At 658 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lamesa, moving west at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lamesa, Lamesa Municipal Airport, Welch, Los Ybanez, Sparenberg,
Punkin Center, Patricia, Arvana, Hancock, McKenzie Lake, Tenmile,
Key, and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3253 10170 3253 10220 3263 10232 3296 10239
3296 10171
TIME...MOT...LOC 2358Z 087DEG 8KT 3270 10194
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
10Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.